Thunderstorm Wind, Madison
- When
- April 24, 5:40 PM CST
- Where
- Madison County, 6 mi E of Fredericktown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.550, -90.183
Thunderstorm wind gusts downed large tree limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 24, 1:00 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT SAT APR 24 2004 .DISCUSSION... MDLS AGR IN SHOWERS TO CONTINUES THIS AFTERN AND THIS EVE. ETA AND GFS SHOWED THE CENTER OF THE LIFT BY 06Z...BUT THE NEW MDLS RUN GIVES WEAK LIFT THROUGH THIS EVE...THEN MOST OF THE AREA LOOKS DRY. FWCS AND METS DROP POPS AFTER MIDNIGHT. IN THE NEW FCST I WILL DIVIDE THE PD FOR TONIGHT. WILL DROP POPS A BIT FOR THE WESTERN PTN AFTER MIDNIGHT AND GO WITH LIKELY IN THE EXTREME SE. BRIEF CLEARING IN THE SE MO WILL HELP FOR SIGNIFICANT CONVECTION. A TOR WTCH WAS ISSUED FOR PTN OF SE MO THIS AFTN. . TONIGHT...MSTR WILL DECREASE BY MIDNIGHT...FWCS AND MET DROPS POPS AFTER MIDNIGHT. ALSO FLOOD GUIDANCE ON THE MODERATE SIDE...WILL MONITOR FOR POSSIBLE FLOODING. SUNDAY...LOOK FOR DRY WEATHER...WITH STABLE AMS ACRS THE AREA, NEXT CHC FOR RAIN APPEAR TO BE TOWARD THE END OF THE WEEK..BY THURSDAY AND FRIDAY. NO FURTHER CHANGES... && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT SAT APR 24 2004 ILZ060-064-065-069-070-074-079-101-102-MOZ074-075-084-085-099-251100- BOND IL-CLINTON IL-FAYETTE IL-IRON-MADISON-MARION IL-MONROE IL- MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS- STE GENEVIEVE-WASHINGTON IL- 350 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT RAIN SHOWERS AND AN OCCASIONAL THUNDERSTORM WILL CONTINUE ACROSS THE AREA THIS EVENING. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE... WITH DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY ANY THUNDERSTORMS THAT DO FORM COULD PRODUCE LOCALLY HEAVY RAIN CAUSING PONDING OF WATER ON ROADS...ESPECIALLY IN POOR DRAINAGE AREAS AND CONSTRUCTION ZONES. THE THUNDERSTORMS SHOULD END LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND RAINFALL ACCUMULATION REPORTS ARE ALWAYS APPRECIATED. ILZ058-059-095>100-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072-073-251100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD- FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN- MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE- PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON- 350 PM CDT SAT APR 24 2004 .THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS PORTIONS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT RAIN SHOWERS WILL CONTINUE THIS EVENING...EVENTUALLY COMING TO AN END BEFORE MIDNIGHT. THERE COULD BE SOME LOCALLY HEAVY RAIN CAUSING PONDING OF WATER IN POOR DRAINAGE AREAS AND IN CONSTRUCTION ZONES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER RAINFALL ACCUMULATION REPORTS ARE ALWAYS APPRECIATED. CARNEY
The St Louis radar (KLSX), 135 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts downed large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391696.